February 2019, 39(2): 1157-1170. doi: 10.3934/dcds.2019049

Characterization for the existence of bounded solutions to elliptic equations

1. 

LAMMDA-ESST Hammam Sousse, Université de Sousse, Tunisie

2. 

LAMMDA-ISIM Monastir, Université de Monastir, Tunisie

* Corresponding author: mohamed.benchrouda@isimm.rnu.tn

Received  May 2018 Revised  August 2018 Published  November 2018

We give necessary and sufficient conditions for which the elliptic equation
$\Delta u = \rho (x)\Phi (u)\;\;\;\;{\rm{in}}\;\;\;\;{\mathbb{R}^d}\;\;\;(d \ge 3)$
has nontrivial bounded solutions.
Citation: Adnan Ben Aziza, Mohamed Ben Chrouda. Characterization for the existence of bounded solutions to elliptic equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1157-1170. doi: 10.3934/dcds.2019049
References:
[1]

R. AlsaediH. MâagliV. D. Radulescu and N. Zeddini, Entire bounded solutions versus fixed points for nonlinear elliptic equations with indefinite weight, Fixed Point Theory, 17 (2016), 255-265.

[2]

D. H. Armitage and S. J. Gardiner, Classical Potential Theory, Springer, London, 2001. doi: 10.1007/978-1-4471-0233-5.

[3]

M. Ben Chrouda and M. Ben Fredj, Nonnegative entire bounded solutions to some semilinear equations involving the fractional laplacian, Potential Anal, 48 (2018), 495-513. doi: 10.1007/s11118-017-9645-7.

[4]

J. Bliedtner and W. Hansen, Potential Theory, Springer-Verlag, Berlin, 1986. doi: 10.1007/978-3-642-71131-2.

[5]

K. L. Chung, Lectures from Markov Processes to Brownian Motion, Springer, Verlag, Berlin, 1982.

[6]

Ph. Clément and G. Sweers, Getting a solution between sub and supersolutions without monotone iteration, Rend. Istit. Mat. Univ. Trieste, 19 (1987), 189-194.

[7]

L. DupaigneM. GherguO. Goubet and G. Warnault, Entire large solutions for semilinear elliptic equations, J. Differential Equations, 253 (2012), 2224-2251. doi: 10.1016/j.jde.2012.05.024.

[8]

E. B. Dynkin, Diffusions, Superdiffusions and Partial Differential Equations, American Math. Soc, Providence, Rhode Island, Colloquium Publications, 2002. doi: 10.1090/coll/050.

[9]

K. El Mabrouk, Entire bounded solutions for a class of sublinear elliptic equations, Nonlinear Anal, 58 (2004), 205-218. doi: 10.1016/j.na.2004.01.004.

[10]

N. Kawano, On bounded entire solutions of semilinear elliptic equations, Hiroshima Math. J, 14 (1984), 125-158.

[11]

O. D. Kellogg, Foundations of Potential Theory, Reprint from the first edition of 1929. Die Grundlehren der Mathematischen Wissenschaften, Band 31 Springer-Verlag, Berlin-New York, 1967.

[12]

A. V. Lair and A. W. Wood, Large solutions of sublinear elliptic equations, Nonlinear Anal, 39 (2000), 745-753. doi: 10.1016/S0362-546X(98)00233-8.

[13]

J. F. Le Gall, Spatial Branching Processes, Random Snakes and Partial Differential Equations, Originally published by Birkhliuser Verlag, 1999. doi: 10.1007/978-3-0348-8683-3.

[14]

M. Marcus and L. Véron, Nonlinear Second Order Elliptic Equations Involving Measures, De Gruyter Series in Nonlinear Analysis and Applications, 21 2014.

[15]

M. Naito, A note on bounded positive entire solutions of semilinear elliptic equations, Hiroshima Math. J, 14 (1984), 211-214.

[16]

W. M. Ni, On the elliptic equation $Δ u + K(x) u^{\frac{n+2}{n-2}}=0$, its generalizations and applications in geometry, Indiana Univ. Math. J, 31 (1982), 493-529. doi: 10.1512/iumj.1982.31.31040.

[17]

S. C. Port and C. J. Stone, Brownian Motion and Classical Potential Theory, Academic Press, New York-London, 1978.

[18]

D. Sattinger, Topics in Stability and Bifurcation Theory, Lecture notes in Mathematics 309, Springer-Verlag, Berlin/Heidelberg/New york, 1973.

[19]

M. Sharpe, General Theory of Markov Processes, Academic Press, Boston, 1988.

[20]

H. Yamabe, On a deformation of Riemannian structures on compact manifolds, Osaka Math. J, 12 (1960), 21-37.

[21]

D. Ye and F. Zhou, Invariant criteria for existence of bounded positive solutions, Discrete Contin. Dynam. Systems, 12 (2005), 413-424. doi: 10.3934/dcds.2005.12.413.

show all references

References:
[1]

R. AlsaediH. MâagliV. D. Radulescu and N. Zeddini, Entire bounded solutions versus fixed points for nonlinear elliptic equations with indefinite weight, Fixed Point Theory, 17 (2016), 255-265.

[2]

D. H. Armitage and S. J. Gardiner, Classical Potential Theory, Springer, London, 2001. doi: 10.1007/978-1-4471-0233-5.

[3]

M. Ben Chrouda and M. Ben Fredj, Nonnegative entire bounded solutions to some semilinear equations involving the fractional laplacian, Potential Anal, 48 (2018), 495-513. doi: 10.1007/s11118-017-9645-7.

[4]

J. Bliedtner and W. Hansen, Potential Theory, Springer-Verlag, Berlin, 1986. doi: 10.1007/978-3-642-71131-2.

[5]

K. L. Chung, Lectures from Markov Processes to Brownian Motion, Springer, Verlag, Berlin, 1982.

[6]

Ph. Clément and G. Sweers, Getting a solution between sub and supersolutions without monotone iteration, Rend. Istit. Mat. Univ. Trieste, 19 (1987), 189-194.

[7]

L. DupaigneM. GherguO. Goubet and G. Warnault, Entire large solutions for semilinear elliptic equations, J. Differential Equations, 253 (2012), 2224-2251. doi: 10.1016/j.jde.2012.05.024.

[8]

E. B. Dynkin, Diffusions, Superdiffusions and Partial Differential Equations, American Math. Soc, Providence, Rhode Island, Colloquium Publications, 2002. doi: 10.1090/coll/050.

[9]

K. El Mabrouk, Entire bounded solutions for a class of sublinear elliptic equations, Nonlinear Anal, 58 (2004), 205-218. doi: 10.1016/j.na.2004.01.004.

[10]

N. Kawano, On bounded entire solutions of semilinear elliptic equations, Hiroshima Math. J, 14 (1984), 125-158.

[11]

O. D. Kellogg, Foundations of Potential Theory, Reprint from the first edition of 1929. Die Grundlehren der Mathematischen Wissenschaften, Band 31 Springer-Verlag, Berlin-New York, 1967.

[12]

A. V. Lair and A. W. Wood, Large solutions of sublinear elliptic equations, Nonlinear Anal, 39 (2000), 745-753. doi: 10.1016/S0362-546X(98)00233-8.

[13]

J. F. Le Gall, Spatial Branching Processes, Random Snakes and Partial Differential Equations, Originally published by Birkhliuser Verlag, 1999. doi: 10.1007/978-3-0348-8683-3.

[14]

M. Marcus and L. Véron, Nonlinear Second Order Elliptic Equations Involving Measures, De Gruyter Series in Nonlinear Analysis and Applications, 21 2014.

[15]

M. Naito, A note on bounded positive entire solutions of semilinear elliptic equations, Hiroshima Math. J, 14 (1984), 211-214.

[16]

W. M. Ni, On the elliptic equation $Δ u + K(x) u^{\frac{n+2}{n-2}}=0$, its generalizations and applications in geometry, Indiana Univ. Math. J, 31 (1982), 493-529. doi: 10.1512/iumj.1982.31.31040.

[17]

S. C. Port and C. J. Stone, Brownian Motion and Classical Potential Theory, Academic Press, New York-London, 1978.

[18]

D. Sattinger, Topics in Stability and Bifurcation Theory, Lecture notes in Mathematics 309, Springer-Verlag, Berlin/Heidelberg/New york, 1973.

[19]

M. Sharpe, General Theory of Markov Processes, Academic Press, Boston, 1988.

[20]

H. Yamabe, On a deformation of Riemannian structures on compact manifolds, Osaka Math. J, 12 (1960), 21-37.

[21]

D. Ye and F. Zhou, Invariant criteria for existence of bounded positive solutions, Discrete Contin. Dynam. Systems, 12 (2005), 413-424. doi: 10.3934/dcds.2005.12.413.

[1]

Peter Bella, Arianna Giunti. Green's function for elliptic systems: Moment bounds. Networks & Heterogeneous Media, 2018, 13 (1) : 155-176. doi: 10.3934/nhm.2018007

[2]

Kyoungsun Kim, Gen Nakamura, Mourad Sini. The Green function of the interior transmission problem and its applications. Inverse Problems & Imaging, 2012, 6 (3) : 487-521. doi: 10.3934/ipi.2012.6.487

[3]

Jongkeun Choi, Ki-Ahm Lee. The Green function for the Stokes system with measurable coefficients. Communications on Pure & Applied Analysis, 2017, 16 (6) : 1989-2022. doi: 10.3934/cpaa.2017098

[4]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

[5]

Sungwon Cho. Alternative proof for the existence of Green's function. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1307-1314. doi: 10.3934/cpaa.2011.10.1307

[6]

Zhi-Min Chen. Straightforward approximation of the translating and pulsating free surface Green function. Discrete & Continuous Dynamical Systems - B, 2014, 19 (9) : 2767-2783. doi: 10.3934/dcdsb.2014.19.2767

[7]

Claudia Bucur. Some observations on the Green function for the ball in the fractional Laplace framework. Communications on Pure & Applied Analysis, 2016, 15 (2) : 657-699. doi: 10.3934/cpaa.2016.15.657

[8]

Galina V. Grishina. On positive solution to a second order elliptic equation with a singular nonlinearity. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1335-1343. doi: 10.3934/cpaa.2010.9.1335

[9]

Gleb G. Doronin, Nikolai A. Larkin. Kawahara equation in a bounded domain. Discrete & Continuous Dynamical Systems - B, 2008, 10 (4) : 783-799. doi: 10.3934/dcdsb.2008.10.783

[10]

Jeremiah Birrell. A posteriori error bounds for two point boundary value problems: A green's function approach. Journal of Computational Dynamics, 2015, 2 (2) : 143-164. doi: 10.3934/jcd.2015001

[11]

Wen-ming He, Jun-zhi Cui. The estimate of the multi-scale homogenization method for Green's function on Sobolev space $W^{1,q}(\Omega)$. Communications on Pure & Applied Analysis, 2012, 11 (2) : 501-516. doi: 10.3934/cpaa.2012.11.501

[12]

Frédéric Abergel, Jean-Michel Rakotoson. Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1809-1818. doi: 10.3934/dcds.2013.33.1809

[13]

N. V. Chemetov. Nonlinear hyperbolic-elliptic systems in the bounded domain. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1079-1096. doi: 10.3934/cpaa.2011.10.1079

[14]

Jiabao Su, Zhaoli Liu. A bounded resonance problem for semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 431-445. doi: 10.3934/dcds.2007.19.431

[15]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Bounded solutions of the Boltzmann equation in the whole space. Kinetic & Related Models, 2011, 4 (1) : 17-40. doi: 10.3934/krm.2011.4.17

[16]

Kim Dang Phung. Boundary stabilization for the wave equation in a bounded cylindrical domain. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 1057-1093. doi: 10.3934/dcds.2008.20.1057

[17]

Diane Denny. A unique positive solution to a system of semilinear elliptic equations. Conference Publications, 2013, 2013 (special) : 193-195. doi: 10.3934/proc.2013.2013.193

[18]

Dario D. Monticelli, Fabio Punzo. Nonexistence results for elliptic differential inequalities with a potential in bounded domains. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 675-695. doi: 10.3934/dcds.2018029

[19]

Francesco Leonetti, Pier Vincenzo Petricca. Existence of bounded solutions to some nonlinear degenerate elliptic systems. Discrete & Continuous Dynamical Systems - B, 2009, 11 (1) : 191-203. doi: 10.3934/dcdsb.2009.11.191

[20]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (10)
  • HTML views (19)
  • Cited by (0)

Other articles
by authors

[Back to Top]